MAUDE Adverse Event Report: DEPUY SYNTHES SPINE BALL TIP FEELER STRAIGHT; PROBE

DEPUY SYNTHES SPINE BALL TIP FEELER STRAIGHT; PROBE
Catalog Number 275010140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Feeler probe tip broke off in pedicle.Retrieved and surgery proceeded.Patient consequence? no.Action taken for procedure: retrieved broken piece.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device noted the distal tip was fractured.An analysis was performed to investigate the fracture of a ball tip feeler, straight (product code: 275010140, lot no: ty15109).An optical image of the fractured surface shows plastic deformation and a rough appearance across the entire surface indicating the feeler tip underwent a static overload failure.The shaft of the feeler also exhibited plastic deformation with bending.No material defects or other abnormalities were observed in this analysis.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the broken ball tip feeler, straight cannot be determined.However, fracture analysis suggests that fractured surface shows plastic deformation and a rough appearance across the entire surface indicating the feeler tip underwent a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7130792
Report Number1526439-2017-50101
Device Sequence Number19302801
Product Code HXB
UDI-Device Identifier10705034198415
UDI-Public10705034198415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number275010140
Device Lot NumberTY15109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1